Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 35, NWS Wilmington, OH

April 9, 20155 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 9, 2015, 2:41 PM EDT for 5 counties in Ohio. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2015, 2:41 PM EDT (18:41 UTC)
Expired
Apr 9, 2015, 3:15 PM EDT
In force
34 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, OH, Fayette County, OH, Highland County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 36 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 2:43 PM EDTTSTM WND GST 483 Wsw Washington Court, OHOHDOT RWIS SENSOR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 2:26 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WUUS51 KILN 091841
SVRILN
OHC027-047-071-129-141-091915-
/O.NEW.KILN.SV.W.0035.150409T1841Z-150409T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
241 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HIGHLAND COUNTY IN SOUTHWEST OHIO...
  WESTERN ROSS COUNTY IN SOUTHWEST OHIO...
  WESTERN PICKAWAY COUNTY IN CENTRAL OHIO...
  FAYETTE COUNTY IN CENTRAL OHIO...
  NORTHEASTERN CLINTON COUNTY IN SOUTHWEST OHIO...

* UNTIL 315 PM EDT.

* AT 239 PM EDT...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
  A LINE EXTENDING FROM MILLEDGEVILLE TO NEW MARTINSBURG TO
  SAMANTHA...MOVING EAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  PENNY SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON COURT HOUSE...
  GREENFIELD...
  NEW HOLLAND...

IN ADDITION...EAST MONROE...NEW MARTINSBURG...ROCK MILLS...GOOD
HOPE...BLOOMINGBURG...PAINT CREEK STATE PARK...PLANO AND SOUTH SALEM
ARE NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3965 8322 3942 8318 3924 8324 3924 8350
      3931 8367 3940 8361 3964 8360
TIME...MOT...LOC 1841Z 272DEG 28KT 3958 8350 3941 8346
          3930 8358

HAIL...0.75IN
WIND...60MPH

$$
3 follow-up statements
004 
WWUS51 KILN 091847
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
247 PM EDT THU APR 9 2015

OHC027-091856-
/O.CAN.KILN.SV.W.0035.000000T0000Z-150409T1915Z/
CLINTON OH-
247 PM EDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY
HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3931 8359 3940 8358 3964 8357 3965 8322
      3942 8318 3924 8324 3924 8350
TIME...MOT...LOC 1846Z 272DEG 28KT 3958 8345 3942 8339
          3930 8353

$$

OHC047-071-129-141-091915-
/O.CON.KILN.SV.W.0035.000000T0000Z-150409T1915Z/
FAYETTE OH-PICKAWAY OH-ROSS OH-HIGHLAND OH-
247 PM EDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTERN PICKAWAY AND FAYETTE COUNTIES IN CENTRAL OHIO...AND
NORTHEASTERN HIGHLAND AND WESTERN ROSS COUNTIES IN SOUTHWEST OHIO...

AT 244 PM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM WASHINGTON COURT HOUSE TO ROCK
MILLS TO LEESBURG...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...

LOCATIONS IMPACTED INCLUDE...
WASHINGTON COURT HOUSE...GREENFIELD AND NEW HOLLAND.

IN ADDITION...GOOD HOPE...BLOOMINGBURG...PLANO...PAINT CREEK STATE
PARK...PANCOASTBURG...SOUTH SALEM...AUSTIN AND DEER CREEK LAKE ARE
NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3931 8359 3940 8358 3964 8357 3965 8322
      3942 8318 3924 8324 3924 8350
TIME...MOT...LOC 1846Z 272DEG 28KT 3958 8345 3942 8339
          3930 8353

HAIL...0.75IN
WIND...60MPH

$$
697 
WWUS51 KILN 091901 RRA
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
301 PM EDT THU APR 9 2015

OHC071-091911-
/O.CAN.KILN.SV.W.0035.000000T0000Z-150409T1915Z/
HIGHLAND OH-
301 PM EDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HIGHLAND COUNTY
HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3924 8324 3924 8335 3925 8335 3924 8337
      3927 8339 3928 8338 3933 8339 3935 8337
      3937 8337 3938 8339 3965 8333 3965 8322
      3942 8318
TIME...MOT...LOC 1901Z 272DEG 28KT 3961 8321 3942 8324
          3927 8329

$$

OHC047-129-141-091915-
/O.CON.KILN.SV.W.0035.000000T0000Z-150409T1915Z/
FAYETTE OH-PICKAWAY OH-ROSS OH-
301 PM EDT THU APR 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTERN PICKAWAY AND SOUTHEASTERN FAYETTE COUNTIES IN CENTRAL
OHIO...AND WESTERN ROSS COUNTY IN SOUTHWEST OHIO...

AT 258 PM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM DEER CREEK LAKE TO AUSTIN TO
PAINT CREEK STATE PARK...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...

THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
FAYETTE...WESTERN PICKAWAY AND WESTERN ROSS COUNTIES...INCLUDING
LATTAVILLE.

ANOTHER SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED DOWNSTREAM WITH 
THIS CURRENT LINE OF SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3924 8324 3924 8335 3925 8335 3924 8337
      3927 8339 3928 8338 3933 8339 3935 8337
      3937 8337 3938 8339 3965 8333 3965 8322
      3942 8318
TIME...MOT...LOC 1901Z 272DEG 28KT 3961 8321 3942 8324
          3927 8329

HAIL...0.75IN
WIND...60MPH

$$
888 
WWUS51 KILN 091913
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT THU APR 9 2015

OHC047-129-141-091923-
/O.EXP.KILN.SV.W.0035.000000T0000Z-150409T1915Z/
FAYETTE OH-PICKAWAY OH-ROSS OH-
313 PM EDT THU APR 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PICKAWAY AND
SOUTHEASTERN FAYETTE COUNTIES IN CENTRAL OHIO...AND WESTERN ROSS
COUNTY IN SOUTHWEST OHIO WILL EXPIRE AT 315 PM EDT...

THE STORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE STORMS.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3924 8324 3924 8335 3925 8335 3924 8337
      3927 8339 3928 8338 3933 8339 3935 8337
      3937 8337 3938 8339 3965 8333 3965 8322
      3942 8318
TIME...MOT...LOC 1913Z 272DEG 28KT 3961 8309 3942 8312
          3927 8317

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:54 PM EDT, 47 minutes earlier.

Area forecast discussion, Apr 9, 1:54 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
154 PM EDT THU APR 9 2015

.SYNOPSIS...
MULTIPLE UPPER LEVEL DISTURBANCES WILL BRING OCCASIONAL SHOWERS
AND THUNDERSTORMS TO THE AREA TODAY AND INTO THE EVENING HOURS. A
COLD FRONT WILL MOVE THROUGH LATE TONIGHT INTO EARLY FRIDAY MORNING.
HIGH PRESSURE WILL THEN WORK INTO THE REGION DURING THE DAY ON
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOUTHWEST MOIST FLOW WITH ILN/S FA IN WARM SECTOR TODAY. MID LEVEL
S/W OVER THE CENTRAL PLAINS TO LIFT NE AND TAKE ON NEGATIVE TILT
AS IT MOVES INTO MS VLY BY EVENING AND THE GREAT LAKES OVERNIGHT.
ILN/S 12Z SOUNDING SHOWS ELEVATED MIXED LAYER WITH STEEP LAPSE RATES
BETWEEN 700 AND 500 MB. THIS WILL HELP PROVIDE INSTBY TODAY. MODIFYING
THIS MORNINGS SOUNDING WITH 71/62 TEMP/DEWPOINT YIELDS BLYR CAPE
OF 1500 J/KG. EXPECT THIS MODERATE INSTBY TO FUEL STORMS WITH A
TIME FRAME DURING THE EARLY AFTN.

THE CONVECTIVE ENABLING MODELS SHOWING A CONSISTENT SIGNAL WITH A
ROUND OF CONVECTION DURING THE EARLY AFTN AT LEADING EDGE OF LOW
LEVEL JET. PW/S AROUND 1.5 INCHES WHICH IS GREATER THAN 250
PERCENT OF NORMAL. STORMS WILL BE EFFICIENT RAIN PRODUCERS.

AFTER THIS AFTN ROUND OF STORMS EXPECT A GENERAL LULL GOING INTO
THE EVENING BEFORE NEXT ROUND OF STORMS AFTER MIDNIGHT ASSOCIATED
WITH THE COLD FRONT.

WILL CONTINUE FLASH FLOOD WATCH WITH ANTECEDENT CONDITIONS VERY WET
AND A COUPLE OF ROUNDS OF STORMS EXPECTED.

IN WARM SECTOR...HIGHS IN THE MID/UPPER 70S EXPECTED TODAY.

PREVIOUS DISCUSSION...
WENT WITH A NAM AND HRW ARW/NMM BLEND FOR THIS FORECAST. AS AN
UPPER LEVEL DISTURBANCE MOVED THROUGH OVERNIGHT SHOWERS AND
THUNDERSTORMS DEVELOPED ACROSS PRIMARILY NORTHERN PORTIONS OF THE
FA. SOME OF THESE THUNDERSTORMS REMAIN OVER NORTHERN PORTIONS OF
THE FA.

ANOTHER DISTURBANCE IS EXPECTED TO MOVE THROUGH DURING THE
LATE MORNING AND INTO THE AFTERNOON HOURS. THIS FEATURE WILL ALLOW
FOR ADDITIONAL WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY SEVERE THREATS. IN ADDITION...DUE TO ALL
THE PREVIOUS RAINFALL...ADDITIONAL RAINFALL MAY LEAD TO FLOODING
ISSUES. THE ENTIRE AREA IS IN A SLIGHT RISK FOR EXCESSIVE
RAINFALL. DUE TO THE EXPECTED ADDITIONAL RAINFALL DECIDED TO EXPAND THE
FLASH FLOOD WATCH TO COVER THE WHOLE AREA AND ALSO TO EXTEND IT IN
TIME THROUGH TONIGHT.

SOUTHERLY FLOW WILL PICK UP ACROSS THE FA TODAY. WIND GUSTS OF 25
TO 30 MPH WILL BE POSSIBLE TODAY. DECENT SOUTHERLY FLOW WILL ALSO
HELP TEMPERATURES RISE INTO THE 70S TO AROUND 80 TODAY. THIS IS
WELL ABOVE NORMAL FOR THIS TIME OF YEAR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THERE WILL BE A BRIEF LULL OR DECREASE IN THE PRECIPITATION AT THE
START OF THE SHORT TERM. THIS WILL BE SHORT LIVED AS ANOTHER UPPER
LEVEL DISTURBANCE IS EXPECTED TO MOVE THROUGH THE AREA THIS
EVENING BRINGING ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT TO
THE REGION. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL.

A COLD FRONT WILL APPROACH AND MOVE THROUGH TONIGHT INTO EARLY
FRIDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS
FEATURE. THE PRIMARY THREAT WILL BE DAMAGING WINDS ALTHOUGH A
TORNADO CANNOT BE RULED OUT. CONTINUED TO HIGHLIGHT THE SEVERE
THREAT IN THE HWO. STORMS WILL MOVE OUT EARLY FRIDAY MORNING AND
HIGH PRESSURE WILL THEN BUILD INTO THE REGION. WINDS WILL BE GUSTY
AT TIMES TONIGHT INTO FRIDAY. WIND GUSTS UPWARDS OF 30 TO 35 MPH
WILL BE POSSIBLE TONIGHT INTO FRIDAY. WINDS WILL DECEASE FRIDAY
EVENING WITH HIGH PRESSURE.

A FEW SHOWERS ARE POSSIBLE ACROSS EXTREME NORTHERN PORTIONS OF THE
FA FRIDAY NIGHT. THIS IS DUE TO AN UPPER LEVEL DISTURBANCE THAT
WILL STAY PRIMARILY NORTH OF THE FA. HIGH PRESSURE AND COOLER
WEATHER WILL BE IN PLACE FOR SATURDAY.

SKIES WILL BE MOSTLY CLEAR SATURDAY NIGHT. TEMPERATURES ARE
EXPECTED TO DROP DOWN INTO THE 30S ACROSS THE FA SATURDAY NIGHT.
WITH MOSTLY CLEAR SKIES AND LIGHT WINDS...THERE IS THE
POTENTIAL FOR FROST FORMATION ACROSS PORTIONS OF THE FA.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
PERIOD STARTS TRANQUIL BUT ACTIVE WEATHER IS FORECAST TO RETURN
EARLY NEXT WEEK. A LARGE AREA OF HIGH PRESSURE WILL BE MOVING ACROSS
THE AREA ON SUNDAY. THIS WILL BRING A DRY SPELL THROUGH THE
WEEKEND.

FOR MONDAY THROUGH WEDNESDAY...A WAVY FRONTAL BOUNDARY CONTAINING
ABUNDANT DEEP MOISTURE WILL DEVELOP...RESULTING IN A GOOD CHANCE FOR
SHOWERS AND THUNDERSTORMS EACH DAY. THOUGH IT IS TOO EARLY TO GIVE
AN ACCURATE PREDICTION FOR COVERAGE...DURATION AND INTENSITY OF
THUNDERSTORMS FOR A PARTICULAR LOCATION...THE POTENTIAL EXISTS FOR
SEVERAL ROUNDS OF STRONG TO SEVERE CONVECTION FOR THE FIRST HALF OF
NEXT WEEK.

TEMPERATURES WILL SHOW A WARMING TREND STARTING ON SUNDAY AS THE LOW
LEVEL FLOW TURNS SOUTHERLY...WITH HIGHS REACHING AROUND 70 IN MOST
LOCATIONS BY WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A PERIOD OF THUNDERSTORMS EXPECTED IN THE MODERATELY UNSTABLE AIRMASS
IN WARM SECTOR THIS AFTN. SOME OF THESE STORMS MAY CONTAIN HAIL
AND STRONG WIND GUSTS. HAVE CIGS AND VSBYS DROPPING INTO MVFR
CATEGORY IN THESE STORMS BUT IF A STRONG CORE GOES OVER ANY
AIRPORT THEN IFR CONDITIONS WILL BE OBSERVED. EXPECT A GENERAL LULL
IN CONVECTIVE ACTIVITY THIS EVENING WITH VFR CONDITIONS.

EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AHEAD OF A COLD
FRONT WHICH IS EXPECTED TO MOVE ACROSS ALL TERMINALS LATE TONIGHT.
A PERIOD OF MVFR CIGS IS EXPECTED IN THE WAKE OF THIS FRONT IN
LOW LEVEL CAA

SOUTHWEST WINDS WILL GUST UP TO 26 KTS THIS AFTN. WINDS SHOULD
DIMINISH SOMEWHAT TOWARDS 00Z WITH A LULL IN CONVECTIVE ACTIVITY.
IN THE WAKE OF THE SFC COLD FRONT EXPECT GUSTY WEST WINDS WITH
GUSTS UP TO 28 KTS FRIDAY.
.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...NOVAK
NEAR TERM...AR
SHORT TERM...NOVAK
LONG TERM...CONIGLIO
AVIATION...AR
Hazardous weather outlook, Apr 9, 10:16 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1016 AM EDT THU APR 9 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101415-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1016 AM EDT THU APR 9 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND
TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND
GUSTS AND LARGE HAIL.  AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 9, 1:48 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
148 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND GST     5 S INDEPENDENCE        38.88N 84.55W
04/09/2015  M60 MPH          KENTON             KY   TRAINED SPOTTER

            PENNY SIZED HAIL ACCOMPANIED THIS STORM

&&

BINAU
Special weather statement, Apr 9, 1:55 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT THU APR 9 2015

OHZ072-079-091830-
BROWN OH-CLINTON OH-
155 PM EDT THU APR 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON AND NORTHERN
BROWN COUNTIES THROUGH 230 PM EDT...

AT 152 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM OAKLAND TO LAKE LORELEI...MOVING NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILMINGTON.

ALSO...LUMBERTON...COWAN LAKE STATE PARK...MIDLAND...WESTBORO...
CUBA...PORT WILLIAM...MARTINSVILLE...MORRISVILLE...BURTONVILLE AND
NEW ANTIOCH ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3921 8399 3925 8399 3926 8400 3936 8400
      3955 8394 3956 8384 3955 8364 3935 8365
      3924 8384 3925 8386 3922 8387 3915 8400
Special weather statement, Apr 9, 2:02 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
202 PM EDT THU APR 9 2015

KYZ094-095-091830-
OWEN KY-GRANT KY-
202 PM EDT THU APR 9 2015

...STRONG THUNDERSTORMS WILL AFFECT GRANT AND CENTRAL OWEN COUNTIES
THROUGH 230 PM EDT...

AT 200 PM EDT...RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS NEAR
NEEDMORE...MOVING NORTHEAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
DRY RIDGE...WILLIAMSTOWN...HOLBROOK...TWIN BRIDGES...
KEEFER...LAWRENCEVILLE...CORINTH...STEWARTSVILLE...
CHERRY GROVE...CORDOVA...CAMP NORTHWARD AND WILLIAMSTOWN LAKE.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3857 8494 3875 8452 3851 8448 3850 8454
      3846 8459 3841 8487

HATZOS
Special weather statement, Apr 9, 2:15 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
215 PM EDT THU APR 9 2015

OHZ079-080-091845-
BROWN OH-HIGHLAND OH-
215 PM EDT THU APR 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND AND
NORTHERN BROWN COUNTIES THROUGH 245 PM EDT...

AT 212 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FAYETTEVILLE TO HAMERSVILLE...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT ORAB AND
LYNCHBURG.

ALSO...GREENBUSH...ST. MARTIN...NEW HOPE...BUFORD...SARDINIA...
DANVILLE...LAKE WAYNOKA...RUSSELL...NEW MARKET AND FINCASTLE ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3917 8400 3925 8384 3923 8383 3922 8381
      3926 8379 3930 8372 3938 8356 3892 8372
      3890 8404
Special weather statement, Apr 9, 2:24 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
224 PM EDT THU APR 9 2015

KYZ097-OHZ078-079-091900-
BRACKEN KY-BROWN OH-CLERMONT OH-
224 PM EDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLERMONT...CENTRAL
BROWN AND NORTHWESTERN BRACKEN COUNTIES THROUGH 300 PM EDT...

AT 221 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEVILLE...
MOVING NORTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BETHEL...GEORGETOWN AND
MOUNT ORAB.

ALSO...FELICITY...POINT ISABEL...SALTAIR...FEESBURG...HAMERSVILLE...
LOCUST RIDGE...NEW HOPE...RUSSELLVILLE...GREENBUSH AND LAKE WAYNOKA
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3875 8422 3891 8424 3908 8394 3905 8387
      3902 8387 3902 8383 3900 8379 3885 8373

HATZOS
Special weather statement, Apr 9, 2:27 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
227 PM EDT THU APR 9 2015

OHZ063-072-080-091900-
CLINTON OH-FAYETTE OH-HIGHLAND OH-
227 PM EDT THU APR 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHEASTERN
HIGHLAND...FAYETTE AND NORTHEASTERN CLINTON COUNTIES THROUGH 300 PM
EDT...

AT 224 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM OCTA TO LEES CREEK TO 7 MILES SOUTH OF LEES CREEK...
MOVING NORTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON COURT HOUSE.

ALSO...JASPER MILLS...STAUNTON...EAST MONROE...NEW MARTINSBURG...
BLOOMINGBURG...ROCK MILLS...MADISON MILLS AND GOOD HOPE ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3941 8334 3940 8336 3935 8338 3935 8364
      3940 8367 3960 8367 3970 8332 3969 8327
      3958 8326

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:36 PM EDTSpecial Weather StatementILNHamilton24 min
Apr 8, 8:38 PM EDTAreal Flood AdvisoryILNAdams, Brown3 hr
Apr 8, 8:43 PM EDTAreal Flood AdvisoryILNChampaign, Clark, Madison, Miami, Union3 hr
Apr 8, 8:52 PM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Clinton, Hamilton, Warren23 min
Apr 8, 9:03 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Hocking, Licking, Pickaway3 hr
Apr 8, 9:08 PM EDTAreal Flood AdvisoryILNAdams, Pike, Scioto5 hr
Apr 8, 9:39 PM EDTAreal Flood AdvisoryILNClermont2 hr
Apr 8, 10:18 PM EDTSevere Thunderstorm WarningILNAdams, Brown27 min
Apr 8, 10:46 PM EDTAreal Flood WarningILNButler, Hamilton12 hr
Apr 9, 2:51 AM EDTSpecial Weather StatementILNUnion24 min
Apr 9, 2:53 AM EDTSpecial Weather StatementILNDelaware, Union37 min
Apr 9, 3:47 AM EDTSpecial Weather StatementILNFayette28 min
Apr 9, 4:25 AM EDTSpecial Weather StatementILNMadison35 min
Apr 9, 6:01 AM EDTAreal Flood AdvisoryILNLicking3 hr
Apr 9, 10:05 AM EDTSpecial Weather StatementILNMiami40 min
Apr 9, 10:41 AM EDTSpecial Weather StatementILNChampaign34 min
Apr 9, 11:49 AM EDTSpecial Weather StatementILNShelby26 min
Apr 9, 1:48 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton27 min
Apr 9, 1:55 PM EDTSpecial Weather StatementILNClinton35 min
Apr 9, 2:15 PM EDTSpecial Weather StatementILNBrown30 min
Apr 9, 2:24 PM EDTSpecial Weather StatementILNBrown36 min
Apr 9, 2:27 PM EDTSpecial Weather StatementILNFayette33 min
Apr 9, 2:34 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland24 min
Apr 9, 2:47 PM EDTRiver Flood WarningILNPickaway64 hr
Apr 9, 2:58 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross32 min
Apr 9, 3:17 PM EDTSpecial Weather StatementILNPike28 min
Apr 9, 3:27 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Ross, Scioto33 min
Apr 9, 3:28 PM EDTSpecial Weather StatementILNFairfield32 min
Apr 9, 3:55 PM EDTSevere Thunderstorm WarningILNLicking20 min
Apr 9, 4:05 PM EDTSpecial Weather StatementILNHocking25 min
Apr 9, 5:57 PM EDTSevere Thunderstorm WarningILNButler, Hamilton33 min
Apr 9, 6:21 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren39 min
Apr 9, 6:23 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble, Warren37 min
Apr 9, 6:46 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Miami, Montgomery22 min
Apr 9, 6:56 PM EDTSpecial Weather StatementILNClinton34 min
Apr 9, 7:33 PM EDTSpecial Weather StatementILNClinton27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.